MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAL
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.No conclusion can be drawn at this time.We therefore consider this report complete to the best of our knowledge.
 
Event or Problem Description
The customer¿s spouse reported via phone call that the customer had been experiencing high blood glucose.The insulin pump was not giving them a no delivery alarm.They would know they were high from the meter or when they start feeling symptoms of high blood glucose.The customer felt that the issues had to do with removing the set while in the shower.The customer noticed that after she reconnects and treats her blood glucose, instead of going back to normal they would start to go up.The customer had treated 8-9 times with the insulin pump but their blood glucose still would not go down until they treated with a manual syringe and an infusion set change.The customer¿s blood glucose level at the time of the incident was 500 mg/dl.The customer¿s current blood glucose level was 278 mg/dl.The customer stated they will call back to troubleshoot when it was time to remove the set from their body.The customer did not want to disconnect from the insulin pump during the call because their blood glucose levels were normal.The device will not be returned for analysis.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6667841
Report Number2032227-2017-23622
Device Sequence Number11233330
Product Code OYC
UDI-Device Identifier00613994402110
UDI-Public(01)00613994402110
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAL
Device Catalogue NumberMMT-522NAL
Device Lot NumberA5522NALJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight120